# SDR CA080407006

- Difficulty date: April 5, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Snias AS350B3
- Aircraft time: 2,725 hours
- Engine: Tmeca ARRIEL2B
- System (JASC): 2913 · Hydraulic Pump (Electric/Engine), Main
- Part: Pump
- Part number: A5026780
- Condition: Malfunctioned
- Location: Hydraulic Sys
- Part time: 2,763 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

(CAN) DURING NORMAL FLIGHT DURING A BIRD TOWING OPERATION THE PILOT RECEIVED A BING INDICATING A FAILURE. AIRSPEED 60KTS, 1000 FT AGL, 170 FT LINE WITH BIRD, 45 MINUTES INTO FIRST FLIGHT OF THE DAY:  " BING " HEARD IN HEADSET, HYD WARNING LIGHT OBSERVED, NOTICE CHANGE OF FEEL TO THE CYCLIC CONTROL (ACCUMULATORS ACTIVATED) CHECKED THAT BOTH HYD SWITCHES HAD NOT BEEN INADVERTENTLY ACTIVATED. OBSERVED AIRSPEED 60KTS, SWITCHED HYD CUT OFF TO ON POSITION, CONTINUED TO DECENT TO A LAKE, SET UP FLAT APPROACH WITH BIRD.  RADAR ALT INDICATED BIRD WAS 5 FT OFF GROUND LOAD WAS JETTISONED AT 25KTS IAS  POSITION FOR A SECOND APPROACH AND LANDED HELICOPTER WITHOUT INCIDENT THE HYDR PUMP WAS REPLACED AFTER AND ACFT WAS TEST FLOWN AND RETURN TO SERVICE.
